Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

On medication for TB. Taking Lafaxid and Pantoprazole for acidity and GERD. Having vomiting and fatigue. Alternative medication?

User rating for this question
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
my wife aged 51 is on anti tb drugs for last one month .doctors have prescribed lafaxid-d and pantoprazole 40 mg for her severe acidity and gered problem.she still has nausea,vomitting and fatigue long will this problem persist .are there any alternative drugs for this acid reflux problem
Posted Mon, 21 May 2012 in GERD
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later

Thanks for posting your query

GERD Symptoms in your wife are secondary to the anti-tb medications

There are newer forms of Proton pump inhibitor and prokinetics available to manage the same, but I would suggest you continue the medicines that she has been using as this is drug induced gastritis which will pass off once she is off the medicines

In the mean time you may take following tips :

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Wishing Your Wife A Speedy Recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor